Opioids impact everyone.

Know the facts.

Suspect an overdose?
Know the signs.
Accidental opioid overdoses can happen. You can save lives by recognizing the signs.
If you see a suspected overdose on campus, call 911 and then Campus Security at 403.220.5333. 

Slow breathing
Check if breathing is slow or if there is no breathing at all.

Blue nails or lips
Check for circulation issues, including cold or clammy skin.

Throwing up
Signs that the individual has been vomiting.

Choking or gurgling
Making sounds that indicate an obstruction.

Lost consciousness
Passed out or no longer responsive.
If you suspect an opioid overdose, know what to do:

1.
If the person is in distress, unresponsive, or exhibiting the above signs, call 911, and then Campus Security

2.
If you are trained and have the right personal protective equipment, administer CPR

3.
If you are trained, give the first dose of naloxone and monitor until help arrives

The Good Samaritan Drug Overdose Act protects individuals acting to intervene in the case of a suspected opioid overdose including some legal protection, if you’ve taken drugs or have some on you when help arrives. At UCalgary, the Good Samaritan law protects you legally and academically. Overdoses can happen – if you or someone you are with is in danger, don’t think twice, call 911.